ACE INHIBITORS AND LITHIUM

A ACEinhibitorscanraiselithiumlevels,andinsomeindividuals2-to4-foldincreases
have occurred. Cases of lithium toxicity have been reported in patients given captopril, enalapril or lisinopril (and possibly perindopril). One analysis found an increased relative risk of 7.6 for lithium toxicity requiring hospitalisation, in elderly patients, newly started on an ACE inhibitor. Risk factors for this interaction seem to be poor renal function, heart failure, volume depletion, and increased age.
Even though the interaction appears rare, patients should have their lithium levels monitored to avoid a potentially severe adverse interaction. The development of the interaction may be delayed, and so it has been advised that lithium levels should be monitored weekly for several weeks. Patients taking lithium should be aware of the symptoms of lithium toxicity (e.g. increased nausea, weakness, fine tremor, drowsiness, lethargy) and told to immediately report them should they occur. This should be reinforced when they are given ACE inhibitors.
(203)
© 2006-2020 medpill.info Last Updated On: 10/18/2020 (0)
×
Wait 20 seconds...!!!